Missouri, 2006

Damaging Wind in Missouri, June 22, 2006

June 22, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 22, 12:00 PM CST, 2 hours earlier.

Area forecast discussion, Jun 22, 12:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU JUN 22 2006

...MESOSCALE DISCUSSION UPDATE...

.DISCUSSION...

THUNDERSTORMS HAD DEVELOPED FROM CENTRAL MISSOURI SOUTHWEST TO
NORTHEAST OKLAHOMA AHEAD OF A MESOSCALE VORTICITY CENTER PUSHING
INTO WEST CENTRAL MISSOURI AT MIDDAY. SURFACE TEMPERATURES IN THE
UPPER 80S COMBINED WITH DEWPOINTS NEAR 70 DEGREES WERE YIELDING
CAPES NEAR 3000 J/KG AHEAD OF THE LINE OF STORMS. SHEAR PARAMETERS
ARE MODEST BUT BETTER FARTHER NORTH ACROSS CENTRAL MISSOURI CLOSER
TO THE MESOSCALE VORT CENTER WHERE THERE IS A SWATH OF STRONGER MID
LEVEL WINDS. STORMS WILL CONTINUE TO MARCH EASTWARD ACROSS THE
MISSOURI OZARKS. STRONG TO DAMAGING STRAIGHT LINE WINDS WILL BE THE
PRIMARY THREAT. ALSO MONITORING SUPERCELLUAR STORM NEAR THE
MESOSCALE VORT OVER WEST CENTRAL MISSOURI WHICH HAS PRODUCED LARGE
HAIL. THIS STORM MAY AFFECT OUR CENTRAL MISSOURI COUNTIES. THEREFORE
THE SEVERE THUNDERSTORM WATCH HAS BEEN EXPANDED TO INCLUDE ST.
CLAIR...BENTON...AND CEDAR COUNTIES.

FOSTER

&&

.AVIATION...

THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS AFTERNOON. THE
ACTIVITY WILL MOVE EAST OF THE JOPLIN TERMINAL BY 20Z AND
SPRINGFIELD BY 22Z. SURFACE WIND GUSTS OF 30 TO 50 MPH WILL PROCEED
THE STORMS AS THEY SWEEP EAST ACROSS THE MISSOURI OZARKS. MVFR
CEILINGS AND VISIBILITIES WILL ACCOMPANY THE STORMS. SKIES WILL
CLEAR TONIGHT WITH PATCHY FOG POSSIBLE AROUND SUNRISE FRIDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 22, 12:15 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT THU JUN 22 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
115 PM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON.

  WEATHER HAZARDS EXPECTED:

  SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
    LOCALIZED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
    TORRENTIAL DOWNPOURS WHICH COULD CAUSE LOCALIZED FLOODING.
    AND HAIL TO THE SIZE OF NICKELS.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL OVERSPREAD THE REMAINDER OF SOUTHERN MISSOURI
  THROUGH THE AFTERNOON. THE GREATEST CHANCE FOR ISOLATED SEVERE
  THUNDERSTORMS WILL BE EAST OF A LINE FROM WARSAW...TO BOLIVAR...
  TO CASSVILLE.

  DISCUSSION:

  A VERY MOIST AND UNSTABLE AIRMASS WILL SUPPORT STRONG TO ISOLATED
  SEVERE STORMS THIS AFTERNOON ACROSS THE MISSOURI OZARKS. WHILE
  WINDS ALOFT ARE NOT FORECAST TO BE OVERLY SUPPORTIVE OF SEVERE
  THUNDERSTORMS...A FEW STORMS WILL PROBABLY BECOME SEVERE MAINLY
  ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON. THE
  PRIMARY SEVERE THREAT WILL BE ISOLATED DAMAGING WIND GUSTS IN
  EXCESS OF 60 MPH.

  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES IN LESS THAN AN
  HOUR COULD CAUSE LOCALIZED FLOODING...ESPECIALLY ON LOW WATER
  CROSSINGS AND OTHER POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORMS MAY BE ONGOING ACROSS PORTIONS OF THE OUTLOOK AREA
  FRIDAY MORNING. THESE STORMS WILL END FROM THE WEST DURING
  THE DAY. SEVERE WEATHER IS NOT EXPECTED.

  THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY. SEVERE WEATHER IS
  NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  ALTHOUGH SEVERE WEATHER WILL LIKELY BE FAIRLY ISOLATED...SPOTTER
  ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS SOUTH CENTRAL
  AND CENTRAL MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Jun 22, 12:01 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     BOLIVAR                 37.61N 93.41W
06/22/2006                   POLK               MO   PUBLIC

            TREES DOWN AND ROOF DAMAGE IN SOUTH SECTION OF TOWN.

&&

LINDENBERG
Special weather statement, Jun 22, 12:09 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
109 PM CDT THU JUN 22 2006

MOZ056>058-068>071-078>083-089>098-101>106-221915-
MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-CEDAR-POLK-
DALLAS-LACLEDE-TEXAS-DENT-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...HERMITAGE...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...
SALEM...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
109 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE HAS EXTENDED SEVERE THUNDERSTORM
WATCH 538 TO INCLUDE THE FOLLOWING AREAS UNTIL 7 PM CDT THIS
EVENING

IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES

IN CENTRAL MISSOURI

BENTON                ST. CLAIR

IN SOUTHWEST MISSOURI

CEDAR

THIS INCLUDES THE CITIES OF...APPLETON CITY...COLE CAMP...
EL DORADO SPRINGS...OSCEOLA...STOCKTON AND WARSAW.

MOC009-029-043-057-059-065-067-077-085-091-105-109-119-125-131-
141-145-149-153-161-167-169-203-209-213-215-225-229-221915-
/O.CON.KSGF.SV.A.0538.000000T0000Z-060623T0000Z/

SEVERE THUNDERSTORM WATCH 538 REMAINS VALID UNTIL 7 PM CDT THIS
EVENING FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 28 COUNTIES

IN CENTRAL MISSOURI

CAMDEN                HICKORY               MARIES
MILLER                MORGAN                PHELPS
PULASKI

IN SOUTH CENTRAL MISSOURI

DENT                  HOWELL                OREGON
SHANNON               TEXAS

IN SOUTHWEST MISSOURI

BARRY                 CHRISTIAN             DADE
DALLAS                DOUGLAS               GREENE
LACLEDE               LAWRENCE              MCDONALD
NEWTON                OZARK                 POLK
STONE                 TANEY                 WEBSTER
WRIGHT

THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AURORA...AVA...
BOLIVAR...BRANSON...BUFFALO...CABOOL...CAMDENTON...CASSVILLE...
ELDON...EMINENCE...FORSYTH...FORT LEONARD WOOD...GAINESVILLE...
GALENA...GREENFIELD...HERMITAGE...HOUSTON...KIMBERLING CITY...
LAKE OZARK...LEBANON...MANSFIELD...MARSHFIELD...MONETT...
MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NIXA...OSAGE BEACH...
OZARK...PINEVILLE...REPUBLIC...ROGERSVILLE...ROLLA...SALEM...
SPRINGFIELD...THAYER...THEODOSIA...VERSAILLES...VIENNA...
WAYNESVILLE...WEST PLAINS...WILLOW SPRINGS AND WINONA.

FOSTER
Special weather statement, Jun 22, 12:15 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT THU JUN 22 2006

MOZ056>058-068>071-078>083-089>098-101>106-221915-
MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-CEDAR-POLK-
DALLAS-LACLEDE-TEXAS-DENT-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...HERMITAGE...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...
SALEM...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
115 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE HAS EXTENDED SEVERE THUNDERSTORM
WATCH 538 TO INCLUDE THE FOLLOWING AREAS UNTIL 7 PM CDT THIS
EVENING...

IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES

IN CENTRAL MISSOURI

BENTON                ST. CLAIR

IN SOUTHWEST MISSOURI

CEDAR

THIS INCLUDES THE CITIES OF...APPLETON CITY...COLE CAMP...
EL DORADO SPRINGS...OSCEOLA...STOCKTON AND WARSAW.

SEVERE THUNDERSTORM WATCH 538 REMAINS VALID UNTIL 7 PM CDT THIS
EVENING FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 28 COUNTIES

IN CENTRAL MISSOURI

CAMDEN                HICKORY               MARIES
MILLER                MORGAN                PHELPS
PULASKI

IN SOUTH CENTRAL MISSOURI

DENT                  HOWELL                OREGON
SHANNON               TEXAS

IN SOUTHWEST MISSOURI

BARRY                 CHRISTIAN             DADE
DALLAS                DOUGLAS               GREENE
LACLEDE               LAWRENCE              MCDONALD
NEWTON                OZARK                 POLK
STONE                 TANEY                 WEBSTER
WRIGHT

THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AURORA...AVA...
BOLIVAR...BRANSON...BUFFALO...CABOOL...CAMDENTON...CASSVILLE...
ELDON...EMINENCE...FORSYTH...FORT LEONARD WOOD...GAINESVILLE...
GALENA...GREENFIELD...HERMITAGE...HOUSTON...KIMBERLING CITY...
LAKE OZARK...LEBANON...MANSFIELD...MARSHFIELD...MONETT...
MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NIXA...OSAGE BEACH...
OZARK...PINEVILLE...REPUBLIC...ROGERSVILLE...ROLLA...SALEM...
SPRINGFIELD...THAYER...THEODOSIA...VERSAILLES...VIENNA...
WAYNESVILLE...WEST PLAINS...WILLOW SPRINGS AND WINONA.

FOSTER
Local storm report, Jun 22, 12:26 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND DMG     ELDON                   38.35N 92.58W
06/22/2006                   MILLER             MO   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

0109 PM     TSTM WND DMG     SPRINGFIELD             37.20N 93.29W
06/22/2006                   GREENE             MO   LAW ENFORCEMENT

            TREE DOWN.

&&

LINDENBERG
Local storm report, Jun 22, 1:35 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     3 S LINCOLN             38.35N 93.33W
06/22/2006                   BENTON             MO   LAW ENFORCEMENT

            TREES DOWN.

&&

LINDENBERG
Local storm report, Jun 22, 2:00 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     ROLLA                   37.95N 91.77W
06/22/2006  E70 MPH          PHELPS             MO   TRAINED SPOTTER

&&

LINDENBERG

The radar

The Springfield radar (KSGF), 107 km away, was scanning. The volume nearest the first event began at 20:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ozark

When
June 22, 2:00 PM CST
Where
Ozark County, 4 mi W of Isabella
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
UTILITY COMPANY
Coordinates
36.583, -92.517

Severe thunderstorm wind gusts downed a few powerlines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516481.